Does folfox get worse over time?

Easyflip
Easyflip Member Posts: 588
I just finished my fourth treatment and have 8 to go. Do side effects get worse? I have neuropathy especially right after infusion and am tired all the time. I take naps which I never used to do. I may have to go back to work so I'm a little worried. What has your experience been? Thanks in advance

Comments

  • Annabelle41415
    Annabelle41415 Member Posts: 6,715 Member
    Yes

    The side affects get worse the more treatment you have so please let your doctor know about your neuropathy as it can lead to becoming permanent.  They might be able to lower the dose of the oxy or reduce it depending on your symptoms.  Being tired generally comes from the treatment anyway, but my first three nights were terrible for me as the steroids had me going but being so tired still couldn't sleep.  The cold sensitivity will last longer also if you are experiencing that now.  At first it might be a couple of days, but then it might be 4-5 or even a week.  Your gums will start to bleed more too the longer you are on it and also the eyes will be affected.  Once again, let your doctor know all your symptoms.  Hope you fair well on the rest of your treatment.

    Kim

  • Trubrit
    Trubrit Member Posts: 5,643 Member
    Me, maybe not you

    Everyone reacts differently, so this is my story, which will not be the same as yours.

    I suffered from extreme fatigue, which thankfully went away as soon as I had finished witht he Oxaliplatin.

    I sufferd around 26 side effects in all when I was on the Folfox. The worst, fatigue and Thrush. So, I lost most of my hair and shaved my head, but its growing back.

    After finishng 30 rounds of radiation and being in extreme pain for a couple  of hours each day, the chemo seems like a doddle. 

    The sad thing is, while on the 5FU 24/7 for five weeks, and now unhooked for three weeks, the hand and foot neuropathy is still as bad as ever.

    Play it by ear my friend.  Don't feel bad if you have to tke time off to get through the journey you are facing,